Anxiety Help

Hi everyone,

My name is Olivia. I am 21 years old. About four months ago I stopped taking Adderall cold turkey (I had only been on it for about a year). It made me feel strange and anxious while I was on it so I thought that stopping it would help me with my problems. For a couple weeks I felt completely normal. Then as time went on I started to get tired and feel out of it all the time. I went to my PCP and had blood work and a physical done. She told me that everything was normal. I felt so out of it and confused all of the time that I developed severe anxiety. Everything scares me and I don't feel safe unless I am close to my home. I feel like I have become a completely different person. I have hard time going to work and can barely make it through my classes. I feel like I am going crazy. I cry constantly and do not like doing anything that I used to do. I have been back to my PCP and multiple psychologists and they have all told me that my symptoms are due to anxiety. I can't help but think that something more severe is going on with me that may be causing my anxiety. I don't know what to do anymore. This is taking over my life. To me it doesn't make sense that it is all due to anxiety because other than this my life is fine. Can anxiety really be the cause of all of this?

3 Replies

oldestnewest
  • I forgot to mention that I have tried xanax and klonopin both of which just make me feel more out of it

  • You should never have quit taking adderal cold turkey. The side effects can make you feel very bad. You should always taper with your doctor's help. Did you inform your doctors that you quit cold turkey. Your symptoms can be severe because of that. You can try to push thru this until it's out of your system or you can ask doctor for help In tapering off. When you quit cold turkey, anxiety feels twice as bad.

  • Hi Olivia, It's not your imagination in how you are feeling. One year is not that long but still, your body became dependent on the drug. I felt the same as you in wanting to get off the Benzo that I was on since it wasn't doing any good anymore. It was doctor prescribed but I had been on it for years (a very small dose). I was very cautious in getting off the meds. It took me 2 years, cutting down slowly and I am still feeling the effects of being off the drug over 300 days later. I know and understand what you mean by it taking over your life. I hate when I see a doctor and they say it's "just anxiety". It certainly doesn't make me feel better. The best thing to do is what you are doing, see your physician. Believe that you will get better as soon as your body readjusts. Take care and good luck!

You may also like...